The infinite Fibonacci groups and relative asphericity

Edjvet, Martin and Juhasz, Arye (2017) The infinite Fibonacci groups and relative asphericity. Transactions of the London Mathematical Society, 4 (1). pp. 148-218. ISSN 2052-4986

Full text not available from this repository.

Abstract

We prove that the generalised Fibonacci group F (r, n) is infinite for (r, n) ∈ {(7 + 5k, 5), (8 + 5k, 5) : k ≥ 0}. This together with previously known results yields a complete classification of the finite F (r, n), a problem that has its origins in a question by J H Conway in 1965. The method is to show that a related relative presentation is aspherical from which it can be deduced that the groups are infinite.

Item Type: Article
RIS ID: https://nottingham-repository.worktribe.com/output/902510
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Mathematical Sciences
Identification Number: https://doi.org/10.1112/tlm3.12007
Depositing User: Edjvet, Martin
Date Deposited: 23 Mar 2017 15:16
Last Modified: 04 May 2020 19:24
URI: http://eprints.nottingham.ac.uk/id/eprint/41401

Actions (Archive Staff Only)

Edit View Edit View